Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 55, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Aug 12, 2016, 12:09 PM CDT for Saint Helena Parish, Tangipahoa Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 12:09 PM CDT (17:09 UTC)
- Expired
- Aug 12, 2016, 3:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
Counties Saint Helena Parish, LA, Tangipahoa Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:00 PM CDT | FLASH FLOOD | 6 Wnw Greensburg, LA | *** 1 FATAL *** A 54 YEAR OLD MAN DROWNED WHEN HIS VEHICLE WAS COMPLETELY SUBMERGED AFTER BEING SWEPT OFF LA-10 ABOUT 3 MILES WEST OF LA-1043. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 111 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 934 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258 WGUS54 KLIX 121709 FFWLIX LAC091-105-122015- /O.NEW.KLIX.FF.W.0055.160812T1709Z-160812T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1209 PM CDT FRI AUG 12 2016 ...FLASH FLOOD EMERGENCY FOR TANGIPAHOA AND ST HELENA PARISHES... THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN TANGIPAHOA PARISH IN SOUTHEASTERN LOUISIANA... ST. HELENA PARISH IN SOUTHEASTERN LOUISIANA... * UNTIL 315 PM CDT * AT 1207 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED HEAVY RAIN AND WIDESPREAD SIGNIFICANT FLOODING ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING. THIS IS A FLASH FLOOD EMERGENCY FOR NORTHERN TANGIPAHOA AND A LARGE PORTION OF ST HELENA PARISHES. THIS IS A PARTICULARLY DANGEROUS SITUATION. SEEK HIGHER GROUND NOW! * SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GREENSBURG...AMITE...AMITE CITY...KENTWOOD...ROSELAND...OSYKA... EASLEYVILLE...DARLINGTON...WILMER AND TANGIPAHOA. ADDITIONAL RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. THIS IS AN EXTREMELY DANGEROUS AND LIFE-THREATENING SITUATION. DO NOT ATTEMPT TO TRAVEL UNLESS YOU ARE FLEEING AN AREA SUBJECT TO FLOODING OR UNDER AN EVACUATION ORDER. STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME UNSTABLE AND UNSAFE. && LAT...LON 3100 9035 3071 9037 3074 9079 3100 9080 $$ 24/RR
1 follow-up statement
981 WGUS74 KLIX 122007 FFSLIX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 307 PM CDT FRI AUG 12 2016 LAC091-105-122016- /O.EXP.KLIX.FF.W.0055.000000T0000Z-160812T2015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TANGIPAHOA LA-ST. HELENA LA- 307 PM CDT FRI AUG 12 2016 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN TANGIPAHOA AND ST. HELENA PARISHES WILL EXPIRE AT 315 PM CDT... THE FLASH FLOOD EMERGENCY IS ALLOWED TO EXPIRE AT 315 PM CDT. A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 PM CDT FOR EXTENSIVE WIDESPREAD FLOODING. LAT...LON 3100 9035 3071 9037 3074 9079 3100 9080 $$ 24/RR
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 9:09 AM CDT, 3 hours earlier.
Area forecast discussion, Aug 12, 9:09 AM CDT, 3 hours before
Area Forecast Discussion
National Weather Service New Orleans LA
909 AM CDT FRI AUG 12 2016
...SOUNDING DISCUSSION...
Quick update on the data from the morning sounding. Obviously we
are in record territory. The PW is at 2.8 inches... which is near
the all time max as has been the case the past 48 hours with this
tropical airmass. It is a saturated heavy rain profile with a
long skinny CAPE area. Warm cloud depth is nearly 1600 feet. Some
CoCoRaHS reports from just north of Baton Rouge have 10 inches
from yesterday and overnight. Legacy storm total rainfall amounts
since 10pm last night are close to observations and are what we
are using operationally... dual pol is a significant overestimate. Near
11 inches over central St Helena Parish, near 9 inches over parts
of northern East Baton Rouge Parish and northern Livingston
Parish.
Krautmann
&&
.PREV DISCUSSION... /issued 435 AM CDT FRI AUG 12 2016/
SHORT TERM...
Heavy rainfall event continues across the area. Synopsis shows a
weaker surface and mid level trough with high pressure aloft that
is venting the system. All are virtually overhead of the CWA. To
say ample moisture is in place throughout the atmospheric column
is a huge understatement. The 00z LIX sounding from yesterday showed
an astoundingly high 2.70" for precip water. The 3 prior soundings
were around that value which are likely new daily records maxes.
For reference, that is higher than some soundings observed here
during tropical cyclones and the 2.78" is even close to an all
time record. With such deep tropical moisture in place, any storms
of moderate intensity will very efficient rain producers and could
result in localized flooding. 2"/hr rainfall rates are certainly
possible with more intense storms and rates higher than that could
occur for short durations. In addition, overall storm motion could
be slow at times and in combination with periods of training,
flash flooding is a big concern for today. It should be noted that
dual pol rainfall amounts are erroneous and legacy precip products
are recommended at this time.
Current radar shows around 3/4 of the CWA being impacted by a wide
swath of showers and thunderstorms. The bulk of heavy rainfall at
this time is located along the LA/MS border. Meso and even global
models suggest a shift of this precip the south and west, towards
Baton Rouge and New Orleans metro areas could occur later this
morning and into the afternoon. Will have to monitor for flash
flooding and warnings are likely at some point.
Flash Flood Watch remains the same in areal coverage and
duration. Its possible that it may need to be extended into
Saturday afternoon but thinking if thats the case, it will need
to be trimmed westward as the bulk of rain begins to shift
westward. Looking at rainfall totals for the rest of the current
watch, additional 3 to 6 inches will be possible through today and
tonight as a general average. Locally higher amounts are expected.
LONG TERM...
An upper trough moving eastward across the midsection of the country
over the weekend while the Bermuda ridge spreads further west and
causes the mid level trough overhead to shift further west as well.
Shower and thunderstorm coverage will follow suit and have adjusted
the pops accordingly. Highest rain chances will mainly be along and
west of I-55 but overall qpf looks to be on a downward trend as the
trough starts to weaken, but that reduction may not occur until
later on Saturday and into Sunday.
A more typical but still active summertime pattern will begin to
setup early next week and could continue for the remainder of the
week. Models show upper level ridges remaining in place east and
west of the region. This will keep the CWA in a shear zone between
those 2 features and within an area of less subsidence. Ample
moisture still in place combined with normal daytime heating should
promote numerous afternoon thunderstorms.
MEFFER
AVIATION...
Carrying SHRA or TSRA at all sites through the day with timing
being the biggest question in the forecast for the different
terminals. IFR conditions will result when rain or thunder moves
over any particular site. Waterspout activity will also be
prevalent through the next few days for those near shore
terminals.
MARINE...
Broad low over southern Mississippi will continue its very slow
progress westward today. The combo of the pressure gradient and
the amount of shower and thunderstorm activity today will lead to
increased winds and seas at times but still generally lower than
yesterday. For this reason, the SCA will be allowed to expire and
be replaced with exercise caution statements across the coastal
waters.
DECISION SUPPORT...
DSS code: Orange.
Deployed: None.
Activation: None.
Activities: Flash Flood Watch tonight into Saturday morning.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event.
Yellow = Heightened impacts with short-fused watch, warning
or advisory issuances; radar support.
Orange = High Impacts; Slight to Moderate risk severe; nearby
tropical events; HazMat or other large episodes.
Red = Full engagement for Moderate risk of severe and/or
direct tropical threats; Events of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 82 75 83 75 / 90 80 70 20
BTR 82 76 82 76 / 90 90 80 30
ASD 83 77 86 76 / 90 80 50 20
MSY 81 76 85 79 / 90 80 60 20
GPT 82 78 86 78 / 90 60 50 20
PQL 84 77 86 77 / 90 50 50 20
&&
.LIX Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday morning for LAZ034>037-039-
040-046>050-056>072.
GM...None.
MS...Flash Flood Watch through Saturday morning for MSZ068>071-077-
080>082.
GM...None.
&&Hazardous weather outlook, Aug 12, 11:25 AM CDT, 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1125 AM CDT FRI AUG 12 2016 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-130430- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON LA TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON LOUISIANA TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON LOUISIANA FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MISSISSIPPI TO STAKE ISLAND LOUISIANA OUT 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-WASHINGTON-ST. TAMMANY-IBERVILLE- WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION- ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES- UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1125 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA TODAY. THE PRIMARY THREAT WILL BE HEAVY RAINFALL AND A FLASH FLOOD WATCH CONTINUE IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A FEW THUNDERSTORMS COULD ALSO PRODUCE FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY WITH SLIGHTLY LESS COVERAGE SUNDAY. HEAVY RAINFALL WILL BE THE MAIN THREAT THROUGH AT LEAST SATURDAY AND THE FLASH FLOOD WATCH WILL REMAIN IN EFFECT THROUGH AT LEAST SATURDAY MORNING. A FEW STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND WIND GUSTS UP TO 40 MPH. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY MONDAY THROUGH WEDNESDAY. A FEW STORMS COULD BECOME STRONG... PRODUCING FREQUENT LIGHTNING...GUSTY WINDS AND BRIEF HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL.
In the hours before
Special weather statement, Aug 12, 8:18 AM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
818 AM CDT FRI AUG 12 2016
LAZ036-047-048-121415-
EAST FELICIANA-WEST BATON ROUGE-EAST BATON ROUGE-
818 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WEST BATON ROUGE...
NORTHWESTERN EAST BATON ROUGE AND SOUTHWESTERN EAST FELICIANA
PARISHES...
AT 818 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SLAUGHTER...OR
NEAR JACKSON...MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BATON ROUGE...ZACHARY...BAKER...PORT ALLEN...JACKSON...SLAUGHTER...
MERRYDALE...BROWNFIELDS AND BATON ROUGE AIRPORT.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3078 9125 3079 9124 3080 9124 3081 9123
3083 9123 3085 9122 3083 9103 3043 9101
3045 9132
TIME...MOT...LOC 1318Z 004DEG 14KT 3077 9114
24/RRSpecial weather statement, Aug 12, 8:19 AM CDT, 3 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 819 AM CDT FRI AUG 12 2016 LAZ035-036-MSZ068-121345- WEST FELICIANA-EAST FELICIANA-WILKINSON- 819 AM CDT FRI AUG 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA... NORTHWESTERN EAST FELICIANA PARISHES IN SOUTHEASTERN LOUISIANA AND SOUTHEASTERN WILKINSON COUNTIES... AT 819 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPILLMAN...OR 13 MILES NORTHWEST OF JACKSON...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... JACKSON...ST. FRANCISVILLE...WAKEFIELD AND SPILLMAN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3109 9139 3108 9118 3079 9116 3080 9147 TIME...MOT...LOC 1319Z 004DEG 14KT 3102 9130 24/RR
Special weather statement, Aug 12, 9:29 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 929 AM CDT FRI AUG 12 2016 LAZ034>036-047-048-121530- WEST FELICIANA-EAST FELICIANA-POINTE COUPEE-WEST BATON ROUGE-EAST BATON ROUGE- 929 AM CDT FRI AUG 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEST BATON ROUGE...SOUTHEASTERN WEST FELICIANA...SOUTHEASTERN POINTE COUPEE... NORTHWESTERN EAST BATON ROUGE AND WESTERN EAST FELICIANA PARISHES... AT 928 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WAKEFIELD...OR NEAR JACKSON...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ZACHARY...BAKER...JACKSON...ST. FRANCISVILLE...SLAUGHTER... WAKEFIELD AND SPILLMAN. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM.. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3093 9140 3094 9119 3059 9111 3057 9142 TIME...MOT...LOC 1428Z 356DEG 11KT 3087 9129 24/RR
Special weather statement, Aug 12, 9:33 AM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
933 AM CDT FRI AUG 12 2016
MSZ068-121530-
WILKINSON-
933 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN WILKINSON COUNTY...
AT 933 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF GARDEN CITY...OR 21 MILES SOUTHEAST OF NATCHEZ...MOVING SOUTH AT
15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CENTREVILLE AND WOODVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3135 9115 3133 9113 3132 9111 3107 9106
3100 9106 3100 9128 3133 9132 3135 9119
TIME...MOT...LOC 1433Z 356DEG 11KT 3128 9122
24/RRSpecial weather statement, Aug 12, 10:23 AM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1023 AM CDT FRI AUG 12 2016 LAZ034-035-121630- WEST FELICIANA-POINTE COUPEE- 1023 AM CDT FRI AUG 12 2016 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WEST FELICIANA AND CENTRAL POINTE COUPEE PARISHES... AT 1023 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ST. FRANCISVILLE...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NEW ROADS...ST. FRANCISVILLE AND MORGANZA. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3095 9141 3081 9128 3059 9154 3080 9173 TIME...MOT...LOC 1523Z 052DEG 8KT 3084 9142 24/RR
Special weather statement, Aug 12, 11:23 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1123 AM CDT FRI AUG 12 2016
LAZ034-035-046-121730-
WEST FELICIANA-IBERVILLE-POINTE COUPEE-
1123 AM CDT FRI AUG 12 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL WEST FELICIANA...
SOUTHERN POINTE COUPEE AND NORTHWESTERN IBERVILLE PARISHES...
AT 1122 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
MORGANZA...OR 7 MILES NORTHWEST OF NEW ROADS...MOVING SOUTHWEST AT
20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW ROADS...LIVONIA...FORDOCHE...MORGANZA AND LOTTIE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR THE WARNED
AREA.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3062 9175 3063 9174 3066 9175 3067 9173
3068 9173 3087 9159 3078 9140 3038 9160
3039 9163 3044 9164 3048 9169 3050 9170
3050 9175 3051 9175 3051 9173 3057 9176
TIME...MOT...LOC 1622Z 028DEG 16KT 3076 9154
24/RRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 7:05 PM CDT | Small Craft Advisory | LIX | 12 hr | |
| Aug 11, 9:46 PM CDT | Special Weather Statement | LIX | Ascension, Livingston | 59 min |
| Aug 12, 1:36 AM CDT | Special Weather Statement | LIX | Saint Tammany | 24 min |
| Aug 12, 1:55 AM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 65 min |
| Aug 12, 2:09 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 3:33 AM CDT | Special Weather Statement | LIX | East Baton Rouge | 27 min |
| Aug 12, 4:16 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, Saint Helena, West Feliciana | 3 hr |
| Aug 12, 4:23 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, Livingston, Saint Tammany, Tangipahoa, Washington, West Baton Rouge | 112 min |
| Aug 12, 4:32 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Livingston and 10 more | 118 min |
| Aug 12, 5:06 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 5:40 AM CDT | Special Weather Statement | LIX | Livingston | 65 min |
| Aug 12, 5:41 AM CDT | Special Weather Statement | LIX | East Feliciana | 64 min |
| Aug 12, 5:42 AM CDT | Special Weather Statement | LIX | East Feliciana | 63 min |
| Aug 12, 6:00 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, Iberville, Livingston, Pointe Coupee, Saint Tammany and 3 more | 3 hr |
| Aug 12, 6:21 AM CDT | Flash Flood Warning | LIX | Saint Helena | 3 hr |
| Aug 12, 6:24 AM CDT | Special Weather Statement | LIX | Jefferson | 36 min |
| Aug 12, 6:27 AM CDT | River Flood Warning | LIX | Saint Helena | 44 hr |
| Aug 12, 6:27 AM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 12, 6:36 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Livingston and 9 more | 3 hr |
| Aug 12, 6:44 AM CDT | River Flood Warning | LIX | Livingston | 5 days |
| Aug 12, 6:44 AM CDT | River Flood Warning | LIX | Saint Helena | 4 days |
| Aug 12, 6:52 AM CDT | River Flood Warning | LIX | Tangipahoa | 49 hr |
| Aug 12, 7:05 AM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 6 more | 6 hr |
| Aug 12, 7:08 AM CDT | Special Weather Statement | LIX | West Feliciana | 67 min |
| Aug 12, 7:12 AM CDT | River Flood Warning | LIX | Washington | 48 hr |
| Aug 12, 7:31 AM CDT | Special Weather Statement | LIX | Saint Tammany | 29 min |
| Aug 12, 7:33 AM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 12, 7:37 AM CDT | Special Marine Warning | LIX | 38 min | |
| Aug 12, 8:18 AM CDT | Special Weather Statement | LIX | East Baton Rouge, West Baton Rouge | 57 min |
| Aug 12, 8:19 AM CDT | Special Weather Statement | LIX | West Feliciana | 26 min |
| Aug 12, 9:05 AM CDT | Areal Flood Advisory | LIX | Ascension, Assumption, Iberville, Jefferson, Lafourche, Orleans and 8 more | 3 hr |
| Aug 12, 9:14 AM CDT | Flash Flood Warning | LIX | Saint Helena, Tangipahoa | 3 hr |
| Aug 12, 9:29 AM CDT | Special Weather Statement | LIX | West Feliciana | 61 min |
| Aug 12, 9:30 AM CDT | River Flood Warning | LIX | East Baton Rouge | 53 hr |
| Aug 12, 9:30 AM CDT | River Flood Warning | LIX | Ascension, Livingston | 8 days |
| Aug 12, 9:36 AM CDT | River Flood Warning | LIX | Saint Tammany | 5 days |
| Aug 12, 10:05 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Feliciana | 3 hr |
| Aug 12, 10:06 AM CDT | River Flood Warning | LIX | Tangipahoa | 55 hr |
| Aug 12, 10:23 AM CDT | Special Weather Statement | LIX | Pointe Coupee, West Feliciana | 67 min |
| Aug 12, 10:42 AM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 3 hr |
| Aug 12, 10:53 AM CDT | River Flood Warning | LIX | Tangipahoa | 3 days |
| Aug 12, 11:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| Aug 12, 11:05 AM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 11:23 AM CDT | Special Weather Statement | LIX | Pointe Coupee | 67 min |
| Aug 12, 11:25 AM CDT | River Flood Warning | LIX | Saint Tammany | 51 hr |
| Aug 12, 11:25 AM CDT | River Flood Warning | LIX | Saint Tammany | 71 hr |
| Aug 12, 11:34 AM CDT | Small Craft Advisory | LIX | 10 hr | |
| Aug 12, 12:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Aug 12, 12:31 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 59 min |
| Aug 12, 12:57 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 5 more | 6 hr |
| Aug 12, 1:21 PM CDT | Flash Flood Warning | LIX | East Baton Rouge, East Feliciana, Saint Helena, West Feliciana | 114 min |
| Aug 12, 6:50 PM CDT | Flash Flood Warning | LIX | Ascension, East Baton Rouge, East Feliciana, Iberville, Livingston, Pointe Coupee and 3 more | 4 hr |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.